Alert archive / Illinois / Flash Flood Warnings in 2007
Flash Flood Warning 24, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood warning at Jul 5, 2007, 2:59 AM CDT for Randolph County, Illinois. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2007, 2:59 AM CDT (07:59 UTC)
- Expired
- Jul 5, 2007, 7:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties
County Randolph County, IL
The radar
The St Louis radar (KLSX), 104 km from the middle of the area, began a volume at 08:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.0 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2655 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1051 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KLSX 050803
FFWLSX
ILC157-051200-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
259 AM CDT THU JUL 5 2007
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
RANDOLPH COUNTY IN SOUTHWEST ILLINOIS
* UNTIL 700 AM CDT
* AT 257 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE WARNED AREA...WITH
RAINFALLS OF 1-2 INCHES IN AN HOURS TIME. THIS RAIN...COMBINED
WITH THE HEAVY DOWNPOURS LATE WEDNESDAY EVENING...WILL CAUSE A
FLASH FLOOD THREAT ACROSS THE COUNTY DURING THE REMAINDER OF THE
PREDAWN HOURS. THE AREA OF PRIMARY CONCERN WILL BE ALONG AND
SOUTH OF A PRAIRIE DU ROCHER...STEELEVILLE LINE.
* FLASH FLOODING CAN BE EXPECTED ACROSS THE AREA...AND WILL BE
AFFECTING ELLIS GROVE...STEELEVILLE...CHESTER...AND WELGE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3790 8983 3787 8990 3788 8994 3791 8997
3796 8995 3797 9000 3808 9019 3814 9003
3821 9004 3822 9002 3821 8960 3794 8961
3781 8969
$$
TRUETT2 follow-up statements
000
WGUS73 KLSX 051002
FFSLSX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
500 AM CDT THU JUL 5 2007
ILC157-051200-
RANDOLPH IL-
500 AM CDT THU JUL 5 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 AM CDT FOR
RANDOLPH COUNTY...
RAINFALL OVER RANDOLPH COUNTY DIMINISHED CONSIDERABLY BETWEEN 3 AM
AND 4 AM. ISOLATED THUNDERSTORMS WITH BRIEF HEAVY DOWNPOURS WILL
STILL BE POSSIBLE DURING THE EARLY MORNING HOURS...BUT SUSTAINED
HEAVY RAIN DOES NOT APPEAR LIKELY AT THIS TIME.
EVEN THOUGH THE RAIN HAS SUBSIDED...RUNOFF FROM THE HEAVY
RAINS OVERNIGHT STILL POSE A VERY REAL FLASH FLOOD THREAT OVER THE
NEXT FEW HOURS...ESPECIALLY ALONG AND SOUTH OF A ELLIS
GROVE...STEELEVILLE LINE. AREAS IN AND AROUND CHESTER RECEIVED THE
GREATEST RAINFALL...WITH RAINFALL ESTIMATES FROM RADAR INDICATING 5
TO 6 INCHES OF RAIN IN THIS AREA.
EARLY MORNING MOTORISTS ARE URGED TO USE CAUTION...ESPECIALLY WHEN
APPROACHING AREAS KNOWN TO FLOOD DURING TIMES OF HEAVY RAIN. ALSO
BE ALERT FOR ROAD AND BRIDGE DAMAGE IN AREAS WHERE FLOOD WATERS MAY
HAVE ALREADY RECEDED.
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER
TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO
ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
LAT...LON 3790 8983 3787 8990 3788 8994 3791 8997
3796 8995 3797 9000 3808 9019 3814 9003
3821 9004 3822 9002 3821 8960 3794 8961
3781 8969
$$
TRUETT000
WGUS73 KLSX 051136
FFSLSX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
635 AM CDT THU JUL 5 2007
ILC157-051145-
RANDOLPH IL-
635 AM CDT THU JUL 5 2007
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR RANDOLPH COUNTY...
A CHECK WITH THE RANDOLPH COUNTY SHERIFFS OFFICE INDICATES THAT NO
FLOODING HAS BEEN REPORTED IN THE AREA OVER THE LAST FEW HOURS.
LAT...LON 3790 8983 3787 8990 3788 8994 3791 8997
3796 8995 3797 9000 3808 9019 3814 9003
3821 9004 3822 9002 3821 8960 3794 8961
3781 8969
$$
TRUETTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 11:22 PM CDT, 3 hours 37 minutes earlier.
Area forecast discussion, Jul 4, 11:22 PM CDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 1122 PM CDT WED JUL 4 2007 .DISCUSSION... MOIST AND UNSTABLE AIRMASS OVER THE AREA COMBINED WITH A WEAK FRONTAL BOUNDARY IS PRODUCING SCATTERED CONVECTION. SO FAR THE STORMS ARE BEHAVING THEMSELVES...BUT WITH 2000-3000 J/KG OF CAPE AND MID-LEVEL DRY AIR ENTRAINMENT SHOWING UP ON RUC SOUNDINGS AS WELL AS THE 18Z ILX SOUNDING...WE COULD SEE WET MICROBURSTS. STILL THINK HAIL IS LESS OF A WORRY AS THE FREEZING LEVEL ON THE ILX SOUNDING IS OVER 15000 FT. ALSO DONT THINK WELL SEE THE STORMS GET TOO ORGANIZED OVER OUR CWFA AS DEEP LAYER SHEAR IS VIRTUALLY NON-EXISTENT. THINK THE STORMS WILL WEAKEN SLOWLY AS WE LOSE DAYTIME HEATING THIS EVENING...THOUGH THERE MAY BE LINGERING SHOWERS AND STORMS THROUGH MIDNIGHT. THE WEAK FRONT PUSHES INTO THE CWFA ON THURSDAY WHICH WILL DRY OUT THE LOW LEVELS GENERALLY ALONG AND SOUTH OF THE I-70 CORRIDOR. STILL THINK THERE WILL BE ENOUGH JUICE AROUND IN SOUTHEAST MISSOURI AND POSSIBLY SOUTHERN ILLINOIS FOR SCATTERED STORMS TO DEVELOP AGAIN. BUFKIT SOUNDING FROM KFAM FOR THURSDAY AFTERNOON SHOWS A MAX CAPE OF ALMOST 2000 J/KG. BUT AGAIN...VERY LITTLE SHEAR SO ANY STORMS THAT DO FORM WILL PROBABLY BE MUCH AS THEY ARE TODAY...SCATTERED AND MARGINALLY SEVERE. BOTH THE GFS AND NAM ARE STILL PUSHING THE FRONT SOUTH OF THE AREA ON THURSDAY NIGHT WHICH SHOULD BRING OUR RAIN CHANCES TO AN END AS DRY AIR AT LOW LEVELS FILTERS BACK INTO THE CWFA. THE WEEKEND AND THE BEGINNING OF NEXT WEEK LOOKS TO BE WARM AND DRY. 850MB TEMPS OF 18-20 ARE BEING FORECAST BY BOTH THE GFS AND THE NAM WHICH MIXES DOWN TO UPPER 80S-LOWER 90S MAX TEMPS. MOS GUIDANCE AGREES NICELY WITH THESE TEMPS SO HAVE FOLLOWED THE GUIDANCE PRETTY CLOSELY. THE GFS CONTINUES TO ADVERTISE ANOTHER COLD FRONT MOVING INTO THE AREA ON MONDAY NIGHT AND TUESDAY. GFS LOOKS TO BE SUFFERING FROM CONVECTIVE FEEDBACK AS IT DEVELOPS SEVERAL QPF BULLSEYES OVER THE SOUTHERN PLAINS ON THE WESTERN END OF THE FRONT. STILL THINK THERES A DECENT CHANCE FOR PRECIPITATION WITH THE FROPA SO HAVE INCLUDED CHANCES IN THE FORECAST FOR MONDAY NIGHT THROUGH WEDNESDAY. CARNEY && .AVIATION... FOR THE 06Z TAFS... COLD FRONT REMAINS EXTENDED FROM NORTHEASTERN IL TO NORTHEAST MO THEN INTO CENTRAL KS LATE THIS EVENING. FRONT IS FORECAST TO MOVE SLOWLY SOUTHEASTWARD DURING THE PERIOD. ISOLATED CONVECTION HAS MOVED AWAY FROM TAF SITES. OTHERWISE...MAIN ISSUE IS TIMING OF FRONTAL BOUNDARY AS IT SLIDES SOUTH ACROSS THE TAF SITES DURING THE DAY TODAY...WITH CIGS REMAINING VFR. BYRD && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jul 5, 12:01 AM CDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1201 AM CDT THU JUL 5 2007 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-051200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 1201 AM CDT THU JUL 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE TONIGHT...MAINLY ACROSS SOUTHEAST MISSOURI AND SOUTHWESTERN ILLINOIS. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. HOWEVER...LOCALLY HEAVY RAIN AND FREQUENT DEADLY LIGHTNING WILL BE POSSIBLE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE ON THURSDAY FOR AREAS MAINLY SOUTH OF INTERSTATE 70. STORMS ARE NOT EXPECTED TO BE SEVERE...THOUGH LOCALLY HEAVY RAIN...GUSTY WINDS...AND FREQUENT DEADLY LIGHTNING WILL BE POSSIBLE WITH THE STRONGEST STORMS. THE CHANCE FOR THUNDERSTORMS WILL RETURN MONDAY NIGHT AND TUESDAY FOR PARTS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT FLOODING AND HEAVY RAIN. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TILLY
Nearby
Flash Flood Warnings in Illinois, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.